Alert archive / Louisiana / Tornado Warnings in 2008

Tornado Warning 251, NWS Jackson, MS

September 3, 2008East Carroll Parish, Louisiana; Issaquena County, Mississippi

NWS Jackson, MS issued this tornado warning at Sep 3, 2008, 7:11 PM CDT for East Carroll Parish, Louisiana; Issaquena County, Mississippi. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 3, 2008, 7:11 PM CDT (00:11 UTC)
Expired
Sep 3, 2008, 8:15 PM CDT
In force
64 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties East Carroll Parish, LA, Issaquena County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 132 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 3, 5:58 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2008-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 816 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2008-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 246 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
816 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
695 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
246 m²/s²
0-3 km storm-relative helicity
379 m²/s²
Significant tornado parameter
1.0
Supercell composite
10.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 040011
TORJAN
LAC035-MSC055-040115-
/O.NEW.KJAN.TO.W.0251.080904T0011Z-080904T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
711 PM CDT WED SEP 3 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN EAST CARROLL PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF LAKE PROVIDENCE...
  NORTHWESTERN ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI...

* UNTIL 815 PM CDT

* AT 710 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 11 MILES
  SOUTHWEST OF LAKE PROVIDENCE...OR 7 MILES WEST OF TRANSYLVANIA...
  MOVING NORTHEAST AT 18 MPH.

* THE TORNADO WILL BE NEAR...
  LAKE PROVIDENCE BY 735 PM CDT...
  SHELBURN BY 745 PM CDT...
  MILLIKIN BY 800 PM CDT...
  GASSOWAY BY 810 PM CDT...

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3301 9124 3301 9094 3267 9120 3269 9136
TIME...MOT...LOC 0010Z 208DEG 16KT 3270 9131

$$

MME
2 follow-up statements
000 
WWUS54 KJAN 040025
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
725 PM CDT WED SEP 3 2008

LAC035-MSC055-040115-
/O.CON.KJAN.TO.W.0251.000000T0000Z-080904T0115Z/
EAST CARROLL LA-ISSAQUENA MS-
725 PM CDT WED SEP 3 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
NORTHWESTERN ISSAQUENA COUNTY...AND NORTHEASTERN EAST CARROLL
PARISH...

AT 725 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR LAKE PROVIDENCE...MOVING NORTHEAST AT 23
MPH.

THE TORNADO WILL BE NEAR...
  LAKE PROVIDENCE BY 735 PM CDT...
  SHELBURN BY 740 PM CDT...
  MAYERSVILLE BY 800 PM CDT...
  GRACE BY 815 PM CDT...

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT THURSDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.

LAT...LON 3301 9118 3301 9094 3274 9115 3275 9129
TIME...MOT...LOC 0025Z 222DEG 20KT 3277 9123

$$

MME
000 
WWUS54 KJAN 040049
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
749 PM CDT WED SEP 3 2008

LAC035-MSC055-040115-
/O.CON.KJAN.TO.W.0251.000000T0000Z-080904T0115Z/
EAST CARROLL LA-ISSAQUENA MS-
749 PM CDT WED SEP 3 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR NORTH
CENTRAL ISSAQUENA COUNTY...AND NORTHEASTERN EAST CARROLL PARISH...

AT 749 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR MAYERSVILLE...OR 6 MILES NORTHEAST OF LAKE
PROVIDENCE...MOVING NORTHEAST AT 21 MPH.

THE TORNADO WILL BE NEAR...
  MAYERSVILLE BY 800 PM CDT...
  GRACE BY 815 PM CDT...

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT THURSDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.

LAT...LON 3301 9109 3301 9094 3289 9103 3289 9104
      3285 9107 3285 9113
TIME...MOT...LOC 0049Z 226DEG 18KT 3287 9110

$$

MME

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Sep 3, 3:05 PM CDT, 4 hours 6 minutes earlier.

Area forecast discussion, Sep 3, 3:05 PM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
305 PM CDT WED SEP 3 2008

...CONDITIONS WILL IMPROVE AS AFFECTS OF GUSTAV PULLS AWAY FROM THE
ARKLAMISS REGION...

.DISCUSSION...LATEST SATELLITE IMAGERY SHOWS REMNANTS OF GUSTAV
ACROSS SOUTHWEST ARKANSAS. CONVECTIVE BANDS ARE CONTINUING THE
MOVE ACROSS THE REGION. LOW TO MID LEVEL FLOW HAS THE BEST SHEAR AND
CONVERGENCE ACROSS THE WEST HALF OF THE REGION. STILL EXPECT SOME
ISOLATED TORNADOES TO CONTINUE INTO THE EVENING HOURS OVER THE WESTERN
PORTIONS OF THE REGION. AS FAR AS FLASH FLOOD POTENTIAL IS CONCERN
WILL ALLOW THE WATCH TO EXPIRE AT 7 PM. EXPECT LIGHT BREEZY
CONDITIONS FOR TONIGHT...SO WILL LET THE LAKE WIND ADVISORY EXPIRE
AT 4 PM. THE BEST WINDS WILL BE UP IN THE NORTHWEST DELTA
REGION...BUT EXPECT THE WINDS TO DIMINISH AS THE SURFACE LOW PULLS
NORTH DURING THE NIGHT.

*******ALSO SENT OUT A PUBLIC INFORMATION STATEMENT...COURTESY OF
OUR SENIOR HYDROLOGIST. GUSTAV STORM TOTALS RANGED UP TO 19 INCHES
AT LARTO LAKE LOUISIANA.****

SHORT RANGE AND MEDIUM RANGE MODELS SHOWS THAT THE REMNANTS OF
GUSTAV WILL PUSH INTO SOUTHERN MISSOURI BY EARLY THURSDAY. THIS WILL
HELP TO DIMINISH THE HEAVY RAIN POTENTIAL FOR TONIGHT. A SURFACE
BOUNDARY WILL BE TRAILING THE LOW PRESSURE AREA. WE WILL BE GETTING
BACK TO A MORE DIURNAL PATTERN AS WE GET TOWARD THE END OF THE WORK
WEEK. THE BOUNDARY WILL PUSH THROUGH THE REGION ON THURSDAY NIGHT.
WE WILL BE GETTING SOME RAINS WITH IT IN A MORE CONVECTIVE NATURE.
THE BOUNDARY WILL PUSH EAST OF THE REGION ON FRIDAY. THIS WILL CAUSE
THE ARKLAMISS TO DRY OUT FROM THE WEST ON LATE FRIDAY INTO FRIDAY
NIGHT. AS FAR AS TEMPS ARE CONCERN BELIEVE THAT MODELS ARE GOING
TOO COOL WITH TEMPS WITH A WET GROUND AND GRADUALLY DECREASING CLOUDS
AS WE GO INTO THURSDAY NIGHT AND FRIDAY NIGHT. SO MADE SOME SLIGHT
UPWARD ADJUSTMENTS. WITH DAILY HIGHS WENT CLOSE TO MAV GUIDANCE.
LOWS WILL BE FROM THE LOWER TO MIDDLE 70S FOR TONIGHT...LOWER 70S
FOR THURSDAY NIGHT AND NEAR 70 TO LOWER 70S FOR FRIDAY NIGHT. DAILY
HIGHS WILL RANGE FROM THE LOWER TO MIDDLE 80S./17/

.AVIATION...THE RAIN HAS FILLED IN ACROSS THE REGION...SO LIGHT TO
MODERATE RAIN CAN BE EXPECTED AT MOST SITES FOR THE NEXT FEW HOURS.
A FEW THUNDERSTORMS MAY APPROACH...BUT VCTS SHOULD BE GOOD AT THIS
POINT. RAIN MAY BRIEFLY REDUCE VISIBILITIES TO 3 MILES OR LESS IN A
FEW LOCATIONS...SO WILL MAINTAIN WORSENING CONDITIONS IN TEMPO
GROUPS THROUGH THE EVENING. STILL LOOKING FOR RAIN TO DIMINISH
ACROSS THE AREA BEFORE MIDNIGHT. HOWEVER...LOW CLOUDS AND FOG SHOULD
MOVE IN AND MAINTAIN THROUGH SUNRISE. MODELS CONTINUE TO SUGGEST
SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE WESTERN ZONES JUST
BEFORE SUNRISE AND SLOWLY TRACK EAST THROUGH THE DAY. STILL LOOKS
LIKE GLH/GWO AND MAYBE JAN WILL BE THE ONLY SITES IMPACTED BEFORE
18Z./7/

.PREVIOUS DISCUSSION...424 AM CDT WED SEP 3 2008

.LONG TERM...THE EXTENDED FORECAST LOOKS RATHER QUIET. THE MODELS
ARE IN DECENT AGREEMENT WITH THE UPPER PATTERN SHOWING EITHER WEAK
ZONAL OR SW FLOW. AFTER THE REMNANTS OF GUSTAV PUSH OFF WELL TO OUR
NORTHEAST DRIER AIR WILL WORK IN AND THIS WILL HELP KEEP RAIN
CHANCES PRETTY LOW. THE WEEKEND WILL LIKELY BE MOSTLY DRY WHICH WILL
BE A WELCOME CHANGE. SLIGHTLY COOLER LL TEMPS WILL ALSO MOVE IN AND
KEEP HIGHS IN CHECK. IN ADDITION TO HIGHS THIS COOLER/DRIER AIR
WOULD NORMALLY ALLOW FOR SOME RATHER COMFORTABLE NIGHTS BUT WITH THE
AMOUNT OF RAIN THAT HAS FALLEN ALREADY AND WILL FALL B/T NOW AND THU
LOWS WILL LIKELY NOT GET NEARLY AS COOL AS THE GUI IS SHOWING FOR
THIS WEEKEND THANKS TO ALL OF THE GROUND MOISTURE. DUE TO THAT I
HAVE STUCK WITH LOWS CLOSE TO 70 FOR SAT AND SUN. THINGS REMAIN
PRETTY QUIET HEADING INTO NEXT WEEK BUT WE WILL HAVE TO CONTINUE TO
KEEP AN EYE ON TROPICAL STORM IKE. THE FORECAST STILL HAS IKE MOVING
TWRDS THE FL STRAIGHTS WITH A GOOD CHANCE OF GETTING INTO THE GULF
BY MON. /CAB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       75  85  72  85 /  57  40  23  21
MERIDIAN      74  86  71  86 /  41  45  32  23
VICKSBURG     74  84  71  86 /  68  29  19  12
HATTIESBURG   76  87  73  88 /  41  54  28  23
NATCHEZ       76  82  72  85 /  52  27  16  13
GREENVILLE    75  82  71  85 /  77  36  20  13
GREENWOOD     76  82  71  85 /  67  47  24  16

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MSZ018-019-025-
     034>037-040>045-047>066-072>074.

     LAKE WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR MSZ018-019-
     025>028-034>036-040>043-047>049-053>055-059>063.

LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR LAZ007>009-015-
     016-023>026.

     LAKE WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR LAZ007>009-
     015-016-023>026.

AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.

     LAKE WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR ARZ074-075.
Hazardous weather outlook, Sep 3, 2:57 PM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
257 PM CDT WED SEP 3 2008

MSZ043>046-048>052-054>058-062>066-072>074-042000-
MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
257 PM CDT WED SEP 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

ISOLATED SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING
ACROSS THE AREA. TORNADOES WILL BE THE PRIMARY RISK. THE OUTER RAIN
BANDS ASSOCIATED WITH GUSTAV WILL CONTINUE TO PRODUCE ROTATING STORMS
THIS AFTERNOON AND EVENING. IN ADDITION...BRIEF DOWNPOURS WILL BE
LIKELY. ANY ADDITIONAL RAIN WILL RUN-OFF AND CAUSE FLASH FLOODING.
ESPECIALLY IN URBAN AND OTHER POOR DRAINAGE AREAS.

THERE WILL BE A RISK OF STRONG TO SEVERE STORMS AGAIN THURSDAY. A
COLD FRONT WILL DEVELOP JUST WEST OF THE AREA AND SLOWLY TRACK EAST
EARLY THURSDAY. THE BOUNDARY WILL MOVE INTO THE EXTREMELY MOIST AND
UNSTABLE ATMOSPHERE OVER CENTRAL AND SOUTHEAST MISSISSIPPI BY THE
AFTERNOON...WHERE A FEW STORMS MAY REACH SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

A FEW STRONG STORMS WILL BE POSSIBLE OVER SOUTHEAST MISSISSIPPI
THURSDAY EVENING. AS THE COLD FRONT SLOWLY TRACKS EAST THROUGH THE
MOIST AND UNSTABLE ATMOSPHERE...A FEW STORMS MAY REACH SEVERE LIMITS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT THROUGH THURSDAY NIGHT.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-034-040-041-047-053-
059>061-042000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
WASHINGTON-ISSAQUENA-SHARKEY-WARREN-CLAIBORNE-JEFFERSON-ADAMS-
FRANKLIN MS-
257 PM CDT WED SEP 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHEAST
LOUISIANA AND WEST MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

TORNADOES WILL BE THE PRIMARY CONCERN ACROSS THE AREA THROUGH TONIGHT.
THE OUTER RAIN BANDS ASSOCIATED WITH GUSTAV WILL CONTINUE TO PRODUCE
ROTATING STORMS AND A FEW TORNADOES MAY DEVELOP. IN ADDITION...HEAVY
DOWNS POURS WILL CONTINUE ACROSS THE AREA. ANY ADDITIONAL RAIN WILL
AGGRAVATE FLOODING. AVOID FLOODED AREAS UNTIL WATER RECEDES. BE PREPARED
TO TAKE ACTION AND MOVE TO HIGHER GROUND IF MORE FLOODING DEVELOPS.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THROUGH TONIGHT.

MSZ029>033-037>039-042000-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-
257 PM CDT WED SEP 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR .

.DAY ONE...TONIGHT AND THURSDAY

HEAVY DOWNPOURS ASSOCIATED WITH GUSTAV CONTINUE TO MOVE THROUGH THE
AREA TONIGHT. PONDING OF WATER IS LIKELY IN URBAN AND OTHER POOR DRAINAGE
AREAS.

THERE WILL BE A RISK OF STRONG STORMS THURSDAY AFTERNOON. A COLD FRONT WILL
DEVELOP JUST WEST OF THE AREA AND SLOWLY TRACK EAST EARLY THURSDAY.
THE BOUNDARY WILL MOVE INTO THE EXTREMELY MOIST AND UNSTABLE
ATMOSPHERE OVER NORTHEAST MISSISSIPPI BY THE AFTERNOON... WHERE A FEW
STORMS MAY REACH SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED AT THIS TIME.

MSZ019-025>028-035-036-042-042000-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-HUMPHREYS-HOLMES-
YAZOO-
257 PM CDT WED SEP 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

ISOLATED SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING
ACROSS THE AREA. TORNADOES WILL BE THE PRIMARY RISK. THE OUTER RAIN
BANDS ASSOCIATED WITH GUSTAV WILL CONTINUE TO PRODUCE ROTATING STORMS
THIS AFTERNOON AND EVENING. IN ADDITION...BRIEF DOWNPOURS WILL BE
LIKELY. THE GROUND AROUND THE REGION IS SATURATED. ANY ADDITIONAL
RAIN WILL RUN-OFF AND CAUSE FLASH FLOODING...ESPECIALLY IN URBAN AND
OTHER POOR DRAINAGE AREAS. AVOID FLOODED AREAS. BE PREPARED TO TAKE
ACTION AND MOVE TO HIGHER GROUND IF FLOODING DEVELOPS.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THROUGH TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Sep 3, 5:22 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
522 PM CDT WED SEP 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     TORNADO          9 NNE COLLINS           31.76N 89.49W
09/02/2008  F1               COVINGTON          MS   NWS STORM SURVEY

            75 YARDS WIDE AND 4.5 MILE TRACK STARTED 3 SW HOT COFFEE
            ENDED 4 NW HOT COFFEE. 1 HOME WITH SIGNIFICANT ROOF
            DAMAGE AND CARPORT DESTROYED...1 HOME WITH MAJOR ROOF
            DAMAGE AND A SHED DESTROYED...2 HOMES WITH MINOR ROOF
            DAMAGE...A CHICKEN HOUSE NEARLY DESTROYED. SEVERAL TREES
            UPROOTED OR SNAPPED OFF ALONG TRACK.

&&

WILSON
Local storm report, Sep 3, 5:22 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR MAG
NATIONAL WEATHER SERVICE JACKSON MS
522 PM CDT WED SEP 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     TORNADO          9 NNE COLLINS           31.76N 89.49W
09/02/2008  EF1              COVINGTON          MS   NWS STORM SURVEY

            75 YARDS WIDE AND 4.5 MILE TRACK STARTED 3 SW HOT COFFEE
            ENDED 4 NW HOT COFFEE. 1 HOME WITH SIGNIFICANT ROOF
            DAMAGE AND CARPORT DESTROYED...1 HOME WITH MAJOR ROOF
            DAMAGE AND A SHED DESTROYED...2 HOMES WITH MINOR ROOF
            DAMAGE...A CHICKEN HOUSE NEARLY DESTROYED. SEVERAL TREES
            UPROOTED OR SNAPPED OFF ALONG TRACK.

&&

WILSON
Local storm report, Sep 3, 5:53 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
553 PM CDT WED SEP 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TORNADO          3 N JONESVILLE          31.67N 91.83W
09/03/2008                   CATAHOULA          LA   BROADCAST MEDIA

            TORNADO ON THE GROUND. DAMAGE TO MOBILE HOMES.

&&

GERARD
Local storm report, Sep 3, 6:23 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
623 PM CDT WED SEP 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     TORNADO          4 NE LAKE VILLAGE       33.37N 91.23W
09/03/2008                   CHICOT             AR   EMERGENCY MNGR

            BRIEF TORNADO VIEWED BY EMERGENCY MANAGER. NO KNOWN
            DAMAGE.

&&

GERARD
Local storm report, Sep 3, 6:48 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
648 PM CDT WED SEP 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TORNADO          5 N JONESVILLE          31.70N 91.83W
09/03/2008                   CATAHOULA          LA   LAW ENFORCEMENT

            LAW ENFORCEMENT OFFICIALS OBSERVED TORNADO TOUCH DOWN 3
            SEPARATE TIMES NEAR THE WALLACE RIDGE COMMUNITY. NO
            DAMAGE REPORTED AT THIS TIME.

&&

GERARD
Local storm report, Sep 3, 6:51 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
651 PM CDT WED SEP 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     FLOOD            LAKE VILLAGE            33.32N 91.28W
09/03/2008                   CHICOT             AR   EMERGENCY MNGR

            67 ROADS IN CHICOT COUNTY ARE UNDERWATER. NUMEROUS HOMES
            HAVE 1 TO 2 FEET OF WATER IN THEM. SANDBAGGING OPERATIONS
            ARE CURRENTLY ONGOING.

&&

GERARD

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 8:08 PM CDTTornado WarningJANEast Carroll52 min
Sep 3, 8:51 PM CDTFlash Flood WarningJANCatahoula, Concordia, Madison, Tensas3 hr
Sep 3, 9:52 PM CDTRiver Flood WarningJANRichland13 hr
Sep 3, 9:52 PM CDTRiver Flood WarningJANCatahoula, Concordia, Tensas37 hr
Sep 3, 9:58 PM CDTAreal Flood WarningJANMorehouse, Richland12 hr
Sep 3, 10:31 PM CDTAreal Flood WarningJANEast Carroll, Madison, Morehouse, West Carroll18 hr
Sep 4, 12:59 AM CDTAreal Flood WarningJANCatahoula, Concordia, Franklin, Madison, Tensas10 hr
Sep 4, 2:32 PM CDTAreal Flood WarningJANCatahoula, Concordia, East Carroll, Franklin, Madison, Morehouse and 3 more24 hr
Sep 3, 7:20 PM CDTRiver Flood WarningJANHinds, Warren48 hr
Sep 3, 8:13 PM CDTTornado WarningJANWashington14 min
Sep 3, 10:42 PM CDTFlash Flood WarningJANAdams, Claiborne, Franklin, Holmes, Humphreys, Jefferson and 5 more2 hr
Sep 3, 11:44 PM CDTFlash Flood WarningJANCarroll, Claiborne, Copiah, Franklin, Grenada, Hinds and 7 more3 hr
Sep 3, 11:48 PM CDTTornado WarningJANHumphreys, Yazoo15 min
Sep 4, 1:50 AM CDTFlash Flood WarningJANCopiah, Franklin, Lincoln3 hr
Sep 4, 2:51 AM CDTFlash Flood WarningJANCarroll, Copiah, Hinds, Holmes, Madison, Montgomery and 1 more114 min
Sep 4, 8:55 AM CDTFlash Flood WarningJANCovington, Jefferson Davis, Marion3 hr

Nearby

Tornado Warnings in Louisiana, 2008Tornado Warnings in Mississippi, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.